Volume 42, Number 5, September-October 2008
|Page(s)||699 - 727|
|Published online||04 July 2008|
Convergence of implicit Finite Volume methods for scalar conservation laws with discontinuous flux function
Université Paris-Sud XI / Laboratoire de Mathématiques - CNRS UMR 8628, Bât. 425, 91405 Orsay Cedex, France.
2 ENS Cachan Antenne de Bretagne / IRMAR - CNRS UMR 6625, Av. R. Schuman, Campus de Ker Lann, 35170 Bruz, France. Julien.Vovelle@bretagne.ens-cachan.fr
Revised: 4 December 2007
Revised: 28 February 2008
This paper deals with the problem of numerical approximation in the Cauchy-Dirichlet problem for a scalar conservation law with a flux function having finitely many discontinuities. The well-posedness of this problem was proved by Carrillo [J. Evol. Eq. 3 (2003) 687–705]. Classical numerical methods do not allow us to compute a numerical solution (due to the lack of regularity of the flux). Therefore, we propose an implicit Finite Volume method based on an equivalent formulation of the initial problem. We show the well-posedness of the scheme and the convergence of the numerical solution to the entropy solution of the continuous problem. Numerical simulations are presented in the framework of Riemann problems related to discontinuous transport equation, discontinuous Burgers equation, discontinuous LWR equation and discontinuous non-autonomous Buckley-Leverett equation (lubrication theory).
Mathematics Subject Classification: 35L65 / 76M12
Key words: Finite Volume scheme / conservation law / discontinuous flux.
© EDP Sciences, SMAI, 2008
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.